Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 16, NWS Lubbock, TX

June 5, 200821 counties in Texas

NWS Lubbock, TX issued this wind advisory at Jun 5, 2008, 6:09 PM CDT for 21 counties in Texas. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 5, 2008, 6:09 PM CDT (23:09 UTC)
Expired
Jun 5, 2008, 9:00 PM CDT
In force
3 hr
Issued by
NWS Lubbock, TX
All 21 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 27 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2008-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 408 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2008-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 227 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
408 J/kg
Mixed-layer CIN
-180 J/kg
Mixed-layer LCL
1906 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
227 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 052309
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
609 PM CDT THU JUN 5 2008

...STRONG WINDS CONTINUE EARLY THIS EVENING...

TXZ023>026-029>031-035>037-060200-
/O.EXP.KLUB.WI.Y.0015.000000T0000Z-080605T2300Z/
/O.NEW.KLUB.WI.Y.0016.080605T2309Z-080606T0200Z/
SWISHER-BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-LUBBOCK-CROSBY-
DICKENS-
INCLUDING THE CITIES OF...TULIA...SILVERTON...QUITAQUE...
MEMPHIS...TURKEY...CHILDRESS...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...LUBBOCK...SLATON...WOLFFORTH...
CROSBYTON...RALLS...DICKENS...SPUR
609 PM CDT THU JUN 5 2008

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING.

STRONG AND GUSTY SOUTHWEST TO WESTERLY WINDS 30 TO 35 MPH WILL
CONTINUE THROUGH 8 OR 9 PM ACROSS THE SOUTH PLAINS...EXTREME
SOUTHERN TEXAS PANHANDLE...AND PORTIONS OF THE ROLLING PLAINS. 
A FEW GUSTS TO 50 MPH WILL REMAIN POSSIBLE. AREAS OF BLOWING DUST
WILL ALSO CONTINUE WITH LOCAL VISIBILITIES UNDER A MILE NEAR OPEN
FIELDS.

THE STORM SYSTEM RESPONSIBLE FOR THESE WINDS SHOULD FINALLY MOVE
FAR ENOUGH NORTH FOR WINDS TO SUBSIDE AROUND DARK. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ032-038-060015-
/O.EXP.KLUB.WI.Y.0015.000000T0000Z-080605T2300Z/
COTTLE-KING-
INCLUDING THE CITIES OF...PADUCAH...GUTHRIE
609 PM CDT THU JUN 5 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS THIS EVENING SHOULD MOSTLY REMAIN 30 MPH OR LESS...ALTHOUGH
OCCASIONAL GUSTS TO 40 MPH WILL LIKELY OCCUR.

$$

TXZ021-022-027-028-033-034-039>043-060200-
/O.NEW.KLUB.WI.Y.0016.080605T2309Z-080606T0200Z/
PARMER-CASTRO-BAILEY-LAMB-COCHRAN-HOCKLEY-YOAKUM-TERRY-LYNN-GARZA-
KENT-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
MULESHOE...LITTLEFIELD...OLTON...MORTON...LEVELLAND...PLAINS...
DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST...JAYTON
609 PM CDT THU JUN 5 2008

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

STRONG AND GUSTY SOUTHWEST TO WESTERLY WINDS 30 TO 35 MPH WILL
CONTINUE THROUGH 8 OR 9 PM ACROSS THE SOUTH PLAINS...EXTREME
SOUTHERN TEXAS PANHANDLE...AND PORTIONS OF THE ROLLING PLAINS. 
A FEW GUSTS TO 50 MPH WILL REMAIN POSSIBLE. AREAS OF BLOWING DUST
WILL ALSO CONTINUE WITH LOCAL VISIBILITIES UNDER A MILE NEAR OPEN
FIELDS.

THE STORM SYSTEM RESPONSIBLE FOR THESE WINDS SHOULD FINALLY MOVE
FAR ENOUGH NORTH FOR WINDS TO SUBSIDE AROUND DARK. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jun 5, 3:50 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jun 5, 3:50 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
350 PM CDT THU JUN 5 2008

.SHORT TERM...
IMPRESSIVE UPPER STORM WILL CONTINUE TO LIFT NORTHEASTWARD FROM THE
CENTRAL AND SOUTHERN ROCKIES INTO THE CENTRAL PLAINS. THE DRYLINE
HAS MOVED EASTWARD WITH DEEP MIXING INTO THE ROLLING PLAINS THIS
AFTERNOON WITH VISIBLE SATELLITE IMAGERY SHOWING AN ENHANCED CU
FIELD ALONG A BGS TO CDS AXIS. ALREADY SEEING SOME ECHOES SOUTHEAST
OF CHILDRESS. WILL HAVE A BRIEF WINDOW FOR ISOLATED SUPERCELLS
ACROSS THE EASTERN ROLLING PLAINS AS JET ENERGY INTERACTS WITH
CONVERGENCE ALONG DRYLINE. BETTER INSTABILITY REMAINS EAST OF THE
REGION WITH THE BEST DYNAMICS FARTHER NORTH...BUT WITH STRONG
UNIDIRECTIONAL SHEAR AND STRAIGHT LINE HODOGRAPHS...COULD SEE SOME
HIGH BASED SPLITTING SUPERCELLS WITH AN INCREASED TORNADO THREAT
WITH RIGHT MOVERS. LCL HEIGHTS WILL BE A NEGATIVE FACTOR FOR BRIEF
SPIN-UPS. WILL ALSO HAVE TO MONITOR THE POTENTIAL FOR SOME DOWNBURST
WINDS IF HIGH BASED CONVECTION ACROSS THE NW CAN INTENSIFY FURTHER
AS LARGE SCALE ASCENT MOVES ACROSS THAT REGION WITH APPROACH OF
UPPER TROUGH.

PRESSURE GRADIENT AT THE SURFACE AND ALOFT TO WEAKEN QUICKLY TONIGHT
AS STORM LIFTS NE TOWARD THE CENTRAL PLAINS. LIGHT WINDS AND DRY AIR
WILL LEAD TO FAIRLY COOL OVERNIGHT LOWS ACROSS THE SW PANHANDLE...
NEAR 50 DEGREES. WARM AGAIN TOMORROW IN THE MID 90S MOST AREAS BUT
WITH LIGHTER WINDS...AS UPPER FLOW WEAKENS A BIT FROM THE WEST
SOUTHWEST. MOIST AIR WILL REMAIN CLOSE TO THE ROLLING PLAINS TONIGHT
BUT SHOULD MIX A LITTLE FARTHER EASTWARD BY TOMORROW AFTERNOON SO
POPS LOW TO NIL THROUGH THE AFTERNOON HOURS ON FRIDAY.

.LONG TERM...
MEDIUM RANGE MODELS IN GOOD AGREEMENT ON DEPICTING A BROAD
TROUGH EXTENDING FROM THE ARCTIC CIRCLE...ACROSS CANADA AND
INTO THE WESTERN CONUS WITH AN INTENSE AREA OF HIGH PRESSURE
OVER THE SOUTHEAST U.S. THROUGH THE EXTENDED PERIOD. THEY DO
DIFFER WITH HANDLING OF ENERGY ROTATING AROUND BASE OF THE
TROUGH AS A SERIES OF LOWS DROP DOWN OUT OF THE GULF OF
ALASKA...ACROSS THE PACIFIC NORTHWEST...INTO THE GREAT BASIN
THEN ACROSS THE SOUTHERN AND CENTRAL ROCKIES INTO THE PLAINS.
THEY DO IN GENERAL AGREE TO KEEP BULK OF ENERGY WELL TO THE
NORTH OF FORECAST AREA. LEE SIDE TROUGH BECOMES ESTABLISHED
AND WITH SUBTROPICAL RIDGE EXTENDING WESTWARD...ALONG THE
GULF COAST INTO TEXAS...LOW LEVEL MOISTURE TO RETURN TO THE
REGION WITH BREEZY SOUTHERLY WINDS. DRY LINE TO SLOSH AROUND
NEAR THE NEW MEXICO BORDER WITH A POSSIBILITY OF THUNDERSTORM
INITIATION NEAR THE DRY LINE OVER THE LATER PART OF THE WEEKEND
AND INTO THE MIDDLE PART OF NEXT WEEK. HOWEVER WITH UPPER
LEVEL ENERGY EXPECTED TO REMAIN TO OUR NORTH WILL NOT INSERT
ANY POPS ATTM. WITH INCREASED LOW LEVEL MOISTURE AND MORE
SOUTHERLY WINDS EXPECT TEMPERATURES WILL NOT BE AS HIGH AS
PAST FEW DAY...HOWEVER STILL SLIGHTLY ABOVE NORMAL.

&&

.FIRE WEATHER...
RED FLAG WARNING WILL CONTINUE THROUGH 02Z...WITH WINDS REMAINING
STRONG ESP OVER THE CENTRAL TO NE ZONES. WINDS TO RAPIDLY DIMINISH
AFTER 23Z AS MAIN JET ENERGY WITH UPPER LOW MOVES NE TOWARD THE
CENTRAL PLAINS. WIND ADVISORY WILL EXPIRE AT 23Z AS PRESSURE
GRADIENT WEAKENS FURTHER...WITH WINDS BELOW 30 MPH MOST AREAS AFTER
6 PM.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        50  94  62  93  64 /   0   0   0   0   0
TULIA         57  95  67  92  66 /  10   0   0   0   0
PLAINVIEW     60  93  67  92  66 /  10   0   0   0   0
LEVELLAND     58  93  68  92  66 /   0   0   0   0   0
LUBBOCK       63  94  72  92  70 /  10   0   0   0   0
DENVER CITY   60  94  67  93  66 /   0   0   0   0   0
BROWNFIELD    62  93  68  92  67 /  10   0   0   0   0
CHILDRESS     66  96  72  95  72 /  20  10  10   0   0
SPUR          67  93  70  92  70 /  20  10  10   0   0
ASPERMONT     72  95  73  94  72 /  20  10  10   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ021>031-033>037-039>043.

WIND ADVISORY UNTIL 6 PM CDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: TXZ023>026-029>032-035>038.

&&

06/08
Hazardous weather outlook, Jun 5, 11:41 AM CDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1141 AM CDT THU JUN 5 2008

TXZ021>044-061645-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1141 AM CDT THU JUN 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS THIS
EVENING AND TONIGHT ACROSS THE EASTERN ROLLING PLAINS...GENERALLY
EAST OF A LINE FROM CHILDRESS TO JAYTON. LARGE HAIL AND DAMAGING
WINDS WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP.

FIRE WEATHER

THE COMBINATION OF HOT...DRY AND WINDY CONDITIONS ALONG WITH A
VERY HIGH TO EXTREME FIRE DANGER WILL RESULT IN CRITICAL TO
EXTREMELY CRITICAL FIRE WEATHER CONDITIONS OVER ALL AREAS BUT THE
EASTERN ROLLING PLAINS. A RED FLAG WARNING REMAINS IN EFFECT
UNTIL 9 PM CDT THIS EVENING.

NON PRECIPITATION

WINDY CONDITIONS ARE EXPECTED ACROSS THE OUTLOOK AREA TODAY. SOUTHWEST
WINDS WILL CONTINUE TO INCREASE INTO THE 30 TO 40 MPH RANGE TODAY...
WITH A FEW GUSTS TO NEAR 55 MPH POSSIBLE. STRONG CROSSWINDS ARE
EXPECTED ON NORTH SOUTH ROADS...AND AREAS OF BLOWING DUST MAY
CAUSE LOCAL REDUCTIONS IN VISIBILITY. A WIND ADVISORY IS IN EFFECT
UNTIL 8 PM CDT THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.

In the hours before

Local storm report, Jun 5, 1:16 PM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
116 PM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     NON-TSTM WND GST 7 ESE SILVERTON         34.43N 101.19W
06/05/2008  M59 MPH          BRISCOE            TX   MESONET

&&

FB
Local storm report, Jun 5, 4:13 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
413 PM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     NON-TSTM WND DMG BROWNFIELD              33.18N 102.27W
06/05/2008                   TERRY              TX   EMERGENCY MNGR

            LOCALIZED HIGH WINDS BROKE WINDOWS OUT OF TWO VEHICLES
            AND BLEW OUT THE DOOR AT A HOTEL. WITNESSES REPORTED
            HEARING A ROAR ACCOMPANY THE WINDS AND PEBBLES HITTING
            THE GLASS.UNKNOWN IF THE DAMAGING WINDS WERE LOCALIZED
            GRADIENT WIND GUSTS OR A DUST DEVIL GIVEN THAT NEARBY
            MESONET ONLY REPORTED GUSTS IN THE 30 MPH RANGE AT THE
            TIME OF THE DAMAGE AND A PEAK GUST OF 49 MPH FOR THE DAY
            THUS FAR. NO CUMULIFORM CLOUDS WERE PRESENT.

&&

TLINDLEY

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 5:21 AM CDTRed Flag WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Crosby and 15 more16 hr
Jun 5, 5:33 AM CDTWind AdvisoryLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more12 hr

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.